Advanced Search

Home > Journals > Minerva Pediatrica > Past Issues > Articles online first > Minerva Pediatrica 2015 Sep 17

ISSUES AND ARTICLES   MOST READ   eTOC

CURRENT ISSUEMINERVA PEDIATRICA

A Journal on Pediatrics, Neonatology, Adolescent Medicine,
Child and Adolescent Psychiatry


Indexed/Abstracted in: CAB, EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 0,532

 

Minerva Pediatrica 2015 Sep 17

Isoniazid-induced hepatotoxicity in children with latent tuberculosis infection

Devrim I. 1, Devrim F. 2, Aktürk H. 1, Kara A. 1, Bayram N. 1, Can D. 3, Apa H. 1

1 Department of Pediatric Infectious Diseases, Dr. Behçet Uz Children's Hospital, İzmir, Turkey;
2 Department of Pediatrics, Dr. Behçet Uz Children's Hospital, İzmir, Turkey;
3 Pediatric Allergy and Asthma Unit, Ankara, Turkey., Dr. Behçet Uz Children's Hospital, İzmir, Turkey

OBJECTIVES: We aimed to determine overall incidence of severe and mild isoniazid (INH) hepatotoxicity and outcome of hepatotoxicity in children who were receiving INH for latent tuberculosis.
METHODS: Patients who had received isoniazid for treatment of latent tuberculosis were included in the study. Hepatotoxicity was classified according to the World Health Organization Toxicity Classification Standards.
RESULTS: Among 1038 patients, overall hepatotoxicity was observed in 23 patients (2.2 %), while 5 patients (0.48 %) had moderate – severe hepatotoxicity; while other 18 patients had grade I – II hepatotoxicity (1.73%). Age and gender did not appear to be risk factors for hepatotoxicity. The median time for therapy rechallenge in patients with grade III – IV hepatotoxicity was 21 days (ranging from 14 to 25 days).
CONCLUSIONS: Isoniazid hepatotoxicity is lower and generally reversible after cessation of INH in children. The grade of hepatotoxicity affects the duration for recovery of hepatotoxicity and restarting of INH therapy.

language: English


FULL TEXT  REPRINTS

top of page